MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS DIGOXIN; ENZYME IMMUNOASSAY, DIGOXIN

ROCHE DIAGNOSTICS ELECSYS DIGOXIN; ENZYME IMMUNOASSAY, DIGOXIN
Catalog Number 07027214190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product labeling states: "digoxin-like immunoreactive substances (dlis) have been identified in blood from patients with renal failure, liver failure, and pregnant women in their third trimester.Studies have shown that the presence of dlis in a sample can result in a false elevation of digoxin when assayed by commercially available immunoassays." the sample was requested for investigation.
 
Event or Problem Description
The initial reporter questioned a high result for 1 patient tested for elecsys digoxin (digoxin) on a cobas e 801 analytical unit.On (b)(6) 2022 the result from the abbott method was 1.87 ug/l.On (b)(6) 2022 the result from the e801 module was 3.22 ug/l.This result did not correspond to the patient¿s clinical condition.The result from the e801 module was reported outside of the laboratory.The customer suspects an interference affecting the roche result as the patient has renal failure; this is mentioned in the product labeling for the assay.The e801 module serial number was (b)(4).
 
Additional Manufacturer Narrative
Section d4, lot number expiration date was updated.Calibration was last performed on (b)(6) 2022 with acceptable results.Qc was acceptable.Between (b)(6) 2022 and (b)(6) 2023, 169 sample-related alarms were observed.Product labeling states: "digoxin-like immunoreactive substances (dlis) have been identified in blood from patients with renal failure, liver failure, and pregnant women in their third trimester.Studies have shown that the presence of dlis in a sample can result in a false elevation of digoxin when assayed by commercially available immunoassays." since the patient suffers from renal failure, digoxin-like immunoreactive substances (dlis) could have contributed to the high result.As the sample was not received for investigation the cause of the event could not be determined.The investigation did not identify a product problem.

Brand Name
ELECSYS DIGOXIN
Common Device Name
ENZYME IMMUNOASSAY, DIGOXIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16213761
Report Number1823260-2023-00189
Device Sequence Number17235787
Product Code KXT
UDI-Device Identifier04015630940400
UDI-Public04015630940400
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K961824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number07027214190
Device Lot Number62634101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR
Patient SexMale